An unexpected and serious complication of treatment with the atypical antipsychotic drug clozapine

Clin Nephrol. 2000 Jul;54(1):78-80.

Abstract

A 49-year-old man developed acute renal failure due to interstitial nephritis during treatment with the drug clozapine. Referral and diagnosis were delayed through a failure to consider complications of treatment other than neuroleptic malignant syndrome. Although this association has not previously been reported in the literature, we include details of a further 7 cases of acute renal failure in association with clozapine therapy reported to the Committee On Safety Of Medicines in the UK.

Publication types

  • Case Reports

MeSH terms

  • Acute Kidney Injury / chemically induced*
  • Acute Kidney Injury / diagnosis
  • Aged
  • Antipsychotic Agents / adverse effects*
  • Clozapine / adverse effects*
  • Humans
  • Male
  • Nephritis, Interstitial / chemically induced*
  • Nephritis, Interstitial / diagnosis

Substances

  • Antipsychotic Agents
  • Clozapine